Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

December 30, 2021Tuscaloosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Dec 30, 2021, 4:35 AM CST for Tuscaloosa County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2021, 4:35 AM CST (10:35 UTC)
Expired
Dec 30, 2021, 5:00 AM CST
In force
25 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
40

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS84 KBMX 301035
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
435 AM CST Thu Dec 30 2021
 
ALZ023-031-032-301100-
Greene AL-Hale AL-Tuscaloosa AL-
435 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southwestern
Tuscaloosa, northeastern Greene and northeastern Hale Counties
through 500 AM CST...

At 435 AM CST, Doppler radar was tracking a strong thunderstorm near
Knoxville, or 11 miles north of Eutaw, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tuscaloosa, Moundville, Union, McFarland Mall, Shelton State
Community College, Tuscaloosa Amphitheater, Bryant Denny Stadium,
University Mall, Mantua, Knoxville, Snoddy, Englewood, Ralph, Little
Sandy, Maxwell, Moundville Airport, Fosters Boat Landing, Hull, Mound
State Park and Stillman College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3324 8751 3300 8741 3300 8742 3299 8742
      3291 8791 3305 8795
TIME...MOT...LOC 1035Z 250DEG 29KT 3300 8785 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Dec 30, 4:09 AM CST, 26 minutes earlier.

Area forecast discussion, Dec 30, 4:09 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
409 AM CST Thu Dec 30 2021

.SHORT TERM...
/Updated at 0406 AM CST Thu Dec 30 2021/

Today through Friday.

Showers and thunderstorms continue across the Interstate 59,
Interstate 20 corridor as upper shortwaves move through the SW flow.
At the surface, a weakening ridge remains over FL to our SE, and a
stalled front lies to the NW of C AL from C TN SWWD to N LA. Our
main trough axis and focus for convection is expected to shift SEWD
as the day progresses. With elevated mid to upper 60s dew points
(and even a few dew points near 70), decent 0-6km bulk shear and
CAPE, we should see some marginally severe storms. 0-1km shear looks
less for today than yesterday. Will continue to mention a marginal
threat for damaging winds for generally the I-59 corridor and SWD.
Convection should be somewhat diurnal and heat enhanced. Pops look
to taper off in the early evening with a break in the action for
most tonight. However, with lots of recent rains and residual
moisture, patchy fog may occur during the late night hours/early
morning hours.

On Friday, the low over W TN along the stalled front is expected to
move toward WV. This will shift the axis and help to usher our
stalled front back NWD as a warm front. With our focus shifted away
from C AL, the activity should not be as strong on Friday and again
somewhat diurnally induced. Look for scattered showers with a slight
chance of thunder on Friday. Warm/much above normal high
temperatures continue for the short term as we remain under the
influence of a warm onshore S-SW flow.

08

.LONG TERM...
/Updated at 0406 AM CST Thu Dec 30 2021/

Saturday and Sunday.

Warm sector conditions are progged to extend across much of the
Southeast CONUS Saturday morning after the northward surge of a warm
front the day before. This will coincide with cyclogenesis along an
active frontal zone stretched across the Mid Mississippi River
Valley. This deepening, elongated surface low is a response to the
ejection of a lead shortwave disturbance and overall amplifying
forcing aloft. Thus, increasing southwesterly flow aloft will
establish across the Deep South and will set the stage for another
record-breaking warm day across Central Alabama. Temperatures should
climb into the mid 70s to low 80s along with dewpoints in the mid to
upper 60s. This will support MLCAPE of 500-1,000 J/kg given lapse
rates of ~6 C/km. Ample kinematic fields are also expected, mainly
owing to the approach of the parent upper-level trough advancing
east across the Plains. Most guidance suggests 500 mb flow
increasing to 60-70 kts late Saturday afternoon which will produce
eff. bulk shear values of at least 60 kts across the Deep South.
However, guidance also suggests wind profiles will be mostly
unidirectional above 850 mb, but there's a little more backed flow
in the boundary layer due to better pressure falls now progged
across the TN Valley. In fact, forecast hodographs aren't too
dissimilar from the RADAR derived wind profiles experienced tonight
(0-1km SRH 200-300 m2/s2) within a ~50 kt low-level jet. This trend
will certainly need to be watched as the warm sector/expected
forcing will be supportive of all modes of severe convective weather
- primarily damaging wind gusts and a few tornadoes if
thunderstorms/convective modes evolve accordingly. The main threat
timing for Central AL should be mid Saturday afternoon into early
Sunday morning. Further refinements to the forecast should be
expected as mesoscale details are better resolved in the next day or
so. We'll also continue to monitor additional threats involving
excessive rainfall/flash flooding as progged deep-layer winds run
nearly parallel to the advancement of the strong cold front. We may
also have the need for a wind advisory at some point.

By Sunday morning, the LLJ is expected to exit our region to the
east along with any lingering severe weather. The parent/lagging
upper-level trough/vort max should then be pushing into the ArkLaTex
region, just behind the cold front and surging polar air mass. CAA
is expected to be quite strong behind the front with very breezy
northwesterly surface winds. As opposed to last night, guidance has
now moved back to a slower solution as the lagging disturbance aloft
begins to close off near the TN Valley. This will foster slower
decreases in PoPs as lingering light precipitation wraps back into
the area. Most of the supportive moisture will be in the 0-1 km
layer, and many forecast soundings suggest the possibility of light
snow/flurries north of I-20 through Sunday afternoon. Surface/ground
temperatures are forecast to remain above freezing which will lead
to no accumulation or impacts. Sunday night/Monday morning will be
quite cold with lows in the 20s, a huge drop in overall temperatures.

Monday through Wednesday.

Cool/dry/stable air will be in place across the region due to a
broad footprint of high pressure into early next week. Flow aloft
should become more zonal by Tuesday and the surface high should
slide toward the Mid Atlantic. This will help air mass modification
to occur which will signal a slow, steady warming trend toward the
end of the forecast period.

40/Sizemore

&&

.AVIATION...
06Z TAF Discussion.

SHRA and TSRA will continue to be possible at time through midday
Thu for all and into the evening for MGM/TOI thanks to upper
shortwave impulses and lingering surface boundaries. MVFR to IFR
cigs will be possible in this continued unstable atmosphere. Gusty
winds are possible at times with TSRA.

Note: AMD NOT SKED is appended at KBHM due to ASOS power loss
until further notice.

08

&&

.FIRE WEATHER...

Unsettled weather will continue across the area  today with several
rounds of showers and thunderstorms through Saturday night. This
period of unseasonably warm and moist conditions will feature
surface winds from the south and southwest. RH values will stay well
above minimum thresholds with periods of wetting rains. A strong
cold front is expected to sweep through the area late Saturday night
into Sunday. This will be followed by much colder, drier air into
early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  55  74  64  76 /  60  20  50  40  90
Anniston    74  59  76  65  77 /  80  20  50  40  80
Birmingham  73  60  75  67  77 /  70  20  60  40  90
Tuscaloosa  75  60  76  67  78 /  70  20  60  30  90
Calera      74  61  76  67  77 /  90  20  60  30  80
Auburn      74  62  76  66  77 /  80  20  60  30  60
Montgomery  78  64  80  68  81 /  80  20  60  20  70
Troy        80  65  81  68  81 /  80  50  40  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch until noon CST today for the following counties:
Autauga...Bibb...Blount...Calhoun...Chambers...Cherokee...
Chilton...Clay...Cleburne...Coosa...Elmore...Etowah...Greene...
Hale...Jefferson...Perry...Pickens...Randolph...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa.

&&
Hazardous weather outlook, Dec 30, 4:32 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
432 AM CST Thu Dec 30 2021

ALZ011>015-017>050-311345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
432 AM CST Thu Dec 30 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible across much of Central
Alabama, with damaging winds and hail the main threats. Locally
heavy rainfall is also possible which may lead to flash flooding of
low lying, poor drainage, or urban areas.

Areas of fog in the northwest counties of Central Alabama may reduce
visibilities below 1 mile at times through 9 AM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms are possible across Central Alabama
Saturday afternoon into early Sunday morning. Damaging wind gusts,
hail, and a few tornadoes are the primary threats.

In addition to severe weather, locally heavy rainfall could occur
which may lead to flash flooding of low lying, poor drainage, or
urban areas. Non thunderstorm wind gusts up to 35 mph are also
possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today, as well as on Saturday afternoon into early Sunday morning.

In the hours before

Special weather statement, Dec 30, 12:12 AM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1212 AM CST Thu Dec 30 2021

ALZ029-300630-
Randolph AL-
1212 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southeastern
Randolph County through 1230 AM CST...

At 1212 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Roanoke, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke, Big Springs, Paran and Rock Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

A Tornado Watch remains in effect until 400 AM CST for east central
Alabama.

&&

LAT...LON 3316 8540 3327 8542 3331 8527 3315 8524
TIME...MOT...LOC 0612Z 261DEG 38KT 3322 8529

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Dec 30, 1:17 AM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
117 AM CST Thu Dec 30 2021

ALZ025-027-300745-
Shelby AL-Talladega AL-
117 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southwestern
Talladega and Shelby Counties through 145 AM CST...

At 117 AM CST, Doppler radar was tracking a strong thunderstorm over
Maylene, or near Alabaster, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hoover, Alabaster, Pelham, Helena, Calera, Chelsea, Montevallo,
Childersburg, Columbiana, Wilsonville, Indian Springs Village,
Vincent, Harpersville, Westover, American Village, Oak Mountain State
Park, Maylene, Oak Mountain Amphitheater, Shelby County Airport and
Joe Tucker Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3344 8641 3317 8635 3311 8695 3326 8698
      3327 8697 3327 8695 3328 8693 3330 8693
      3331 8690 3332 8689 3333 8685 3333 8683
      3334 8683
TIME...MOT...LOC 0717Z 259DEG 40KT 3323 8688

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

75 Linhares
Local storm report, Dec 30, 2:34 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 AM CST THU DEC 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 ESE BEAVERTON         33.93N 88.00W
12/29/2021                   LAMAR              AL   EMERGENCY MNGR

            TREES WERE BLOWN. THE EXTENT OF THE NUMBER
            OF TREES OR OTHER DAMAGE IS UNKNOWN AT THIS
            TIME.

0641 PM     TSTM WND DMG     3 WSW WINFIELD          33.92N 87.86W
12/29/2021                   MARION             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN NEAR COUNTY ROAD
            10.

0645 PM     TSTM WND DMG     WINFIELD                33.93N 87.82W
12/29/2021                   MARION             AL   EMERGENCY MNGR

            TREES DOWN AND STRUCTURAL DAMAGE IN
            WINFIELD. POSSIBLE TORNADO.

0646 PM     HAIL             1 SSE VERNON            33.75N 88.11W
12/29/2021  E0.70 INCH       LAMAR              AL   PUBLIC

            DIME SIZE HAIL NEAR SONIC IN VERNON.

0651 PM     TSTM WND DMG     1 NW GLEN ALLEN         33.93N 87.76W
12/29/2021                   MARION             AL   STORM CHASER

            TREES DOWN NEAR THE TRAIN TRACKS ON HIGHWAY
            129 NEAR GLEN ALLEN.

0720 PM     TSTM WND DMG     2 S MCDOWELL CAMPGROUND 33.99N 87.36W
12/29/2021                   WALKER             AL   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ALONG HIGHWAY 195 IN
            NORTHERN WALKER COUNTY.

0810 PM     TSTM WND GST     2 NNE BLOUNTSVILLE      34.10N 86.57W
12/29/2021  M62 MPH          BLOUNT             AL   PUBLIC

            0.75 INCH.

0810 PM     TSTM WND DMG     2 NW LOCUST FORK        33.92N 86.65W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0810 PM     TSTM WND DMG     1 SSW NECTAR            33.96N 86.64W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0810 PM     TSTM WND GST     2 NNE BLOUNTSVILLE      34.10N 86.57W
12/29/2021  M62 MPH          BLOUNT             AL   PUBLIC

            CORRECTS PREVIOUS REPORT. 0.75 INCH HAIL
            ALSO REPORTED.

0811 PM     TSTM WND DMG     CLEVELAND               34.00N 86.57W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0816 PM     TSTM WND DMG     1 ENE SMOKE RISE        33.89N 86.80W
12/29/2021                   BLOUNT             AL   PUBLIC

            POWER LINES WERE BLOWN DOWN ON ROCK SPRINGS
            ROAD.

0822 PM     TSTM WND DMG     3 SSW RICKWOOD CAVERNS  33.84N 86.89W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN.

0823 PM     TSTM WND DMG     1 ENE HENDRIX           34.04N 86.44W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0825 PM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0843 PM     TSTM WND DMG     2 N VILLAGE SPRINGS     33.79N 86.64W
12/29/2021                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN.

0859 PM     TSTM WND DMG     GLENCOE                 33.96N 85.93W
12/29/2021                   ETOWAH             AL   EMERGENCY MNGR

            A POLE BARN WAS DESTROYED. MODERATE DAMAGE
            TO ONE HOME, MINOR DAMAGE TO A SECOND HOME.

1006 PM     TORNADO          2 ENE MINOOKA PARK      33.05N 86.73W
12/29/2021                   CHILTON            AL   AMATEUR RADIO

            LIMBS DOWN ON I-65 NEAR MM 224. DEBRIS
            SIGNATURE ON RADAR.

1019 PM     TORNADO          WAXAHATCHEE AT LAY LAKE 33.06N 86.58W
12/29/2021                   SHELBY             AL   BROADCAST MEDIA

            TREES DOWN ALL ALONG HWY 145 ABOUT A MILE
            NORTH OF THE SHELBY-CHILTON COUNTY LINE.
            DEBRIS SIGNATURE ON RADAR.

&&
Special weather statement, Dec 30, 3:24 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
324 AM CST Thu Dec 30 2021

ALZ029-301000-
Randolph AL-
324 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of northeastern
Randolph County through 400 AM CST...

At 324 AM CST, Doppler radar was tracking a strong thunderstorm over
Morrison Cross Roads, or 7 miles north of Wedowee, moving east at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodland, Morrison Cross Roads, Graham and Newell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for east central
Alabama.

&&

LAT...LON 3335 8551 3346 8552 3349 8540 3349 8536
      3350 8535 3348 8530 3336 8528 3335 8528
TIME...MOT...LOC 0924Z 260DEG 37KT 3342 8544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Dec 30, 3:27 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
327 AM CST Thu Dec 30 2021

ALZ022-301000-
Pickens AL-
327 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southwestern Pickens
County through 400 AM CST...

At 326 AM CST, Doppler radar was tracking a strong thunderstorm over
Paulette, or 17 miles southwest of Aliceville, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aliceville, McMullen, Garden, Gainesville Lake Campground, Cochrane
and George Downer Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3316 8832 3324 8820 3304 8805 3305 8807
      3305 8808 3304 8807 3304 8808 3303 8810
      3304 8814 3304 8815 3303 8814 3301 8817
      3300 8817 3299 8834
TIME...MOT...LOC 0926Z 242DEG 33KT 3298 8841

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Dec 30, 4:35 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
435 AM CST Thu Dec 30 2021

ALZ023-031-032-301100-
Greene AL-Hale AL-Tuscaloosa AL-
435 AM CST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southwestern
Tuscaloosa, northeastern Greene and northeastern Hale Counties
through 500 AM CST...

At 435 AM CST, Doppler radar was tracking a strong thunderstorm near
Knoxville, or 11 miles north of Eutaw, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tuscaloosa, Moundville, Union, McFarland Mall, Shelton State
Community College, Tuscaloosa Amphitheater, Bryant Denny Stadium,
University Mall, Mantua, Knoxville, Snoddy, Englewood, Ralph, Little
Sandy, Maxwell, Moundville Airport, Fosters Boat Landing, Hull, Mound
State Park and Stillman College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3324 8751 3300 8741 3300 8742 3299 8742
      3291 8791 3305 8795
TIME...MOT...LOC 1035Z 250DEG 29KT 3300 8785

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 6:02 PM CSTSpecial Weather StatementBMXMarion43 min
Dec 29, 6:27 PM CSTTornado WarningBMXFayette, Lamar, Marion34 min
Dec 29, 6:39 PM CSTSevere Thunderstorm WarningBMXLamar36 min
Dec 29, 7:00 PM CSTSevere Thunderstorm WarningBMXFayette34 min
Dec 29, 7:03 PM CSTSpecial Weather StatementBMXWinston27 min
Dec 29, 7:13 PM CSTSevere Thunderstorm WarningBMXWalker, Winston32 min
Dec 29, 7:17 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter42 min
Dec 29, 7:34 PM CSTSpecial Weather StatementBMXWalker41 min
Dec 29, 8:00 PM CSTTornado WarningBMXWalker18 min
Dec 29, 8:01 PM CSTSpecial Weather StatementBMXHale44 min
Dec 29, 8:04 PM CSTSevere Thunderstorm WarningBMXBlount41 min
Dec 29, 8:16 PM CSTSevere Thunderstorm WarningBMXJefferson29 min
Dec 29, 8:27 PM CSTSevere Thunderstorm WarningBMXEtowah, St. Clair63 min
Dec 29, 8:32 PM CSTTornado WarningBMXBibb, Hale, Tuscaloosa43 min
Dec 29, 8:41 PM CSTSevere Thunderstorm WarningBMXCherokee22 min
Dec 29, 8:51 PM CSTAreal Flood AdvisoryBMXBlount, Calhoun, Etowah, Jefferson, St. Clair114 min
Dec 29, 9:05 PM CSTSpecial Weather StatementBMXCherokee25 min
Dec 29, 9:11 PM CSTSpecial Weather StatementBMXBibb34 min
Dec 29, 9:14 PM CSTTornado WarningBMXCalhoun31 min
Dec 29, 9:19 PM CSTSevere Thunderstorm WarningBMXCherokee26 min
Dec 29, 9:25 PM CSTTornado WarningBMXBibb20 min
Dec 29, 9:25 PM CSTTornado WarningBMXCalhoun, Cherokee, Cleburne35 min
Dec 29, 9:34 PM CSTAreal Flood AdvisoryBMXBibb, Hale, Shelby, Tuscaloosa116 min
Dec 29, 9:47 PM CSTSpecial Weather StatementBMXBibb43 min
Dec 29, 10:01 PM CSTTornado WarningBMXChilton, Shelby32 min
Dec 29, 10:18 PM CSTTornado Warning Tornado observedBMXCoosa, Talladega24 min
Dec 29, 10:29 PM CSTSpecial Weather StatementBMXPickens31 min
Dec 29, 10:39 PM CSTFlash Flood WarningBMXBibb, Chilton, Coosa, Shelby, Talladega2 hr
Dec 29, 10:43 PM CSTSpecial Weather StatementBMXClay47 min
Dec 29, 10:50 PM CSTFlood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 18 more16 hr
Dec 29, 11:08 PM CSTSpecial Weather StatementBMXPickens37 min
Dec 29, 11:41 PM CSTSpecial Weather StatementBMXRandolph34 min
Dec 30, 12:09 AM CSTSpecial Weather StatementBMXTalladega36 min
Dec 30, 12:12 AM CSTSpecial Weather StatementBMXRandolph18 min
Dec 30, 1:17 AM CSTSpecial Weather StatementBMXShelby28 min
Dec 30, 3:24 AM CSTSpecial Weather StatementBMXRandolph36 min
Dec 30, 3:27 AM CSTSpecial Weather StatementBMXPickens33 min
Dec 30, 4:19 AM CSTAreal Flood AdvisoryBMXGreene, Pickens, Sumter3 hr
Dec 30, 4:53 AM CSTSpecial Weather StatementBMXTuscaloosa52 min
Dec 30, 5:28 AM CSTSpecial Weather StatementBMXBibb47 min
Dec 30, 5:33 AM CSTAreal Flood AdvisoryBMXJefferson5 hr
Dec 30, 5:36 AM CSTSpecial Weather StatementBMXJefferson24 min
Dec 30, 5:53 AM CSTSpecial Weather StatementBMXTuscaloosa67 min
Dec 30, 6:20 AM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne3 hr
Dec 30, 6:33 AM CSTSpecial Weather StatementBMXWalker27 min
Dec 30, 6:44 AM CSTSpecial Weather StatementBMXShelby31 min
Dec 30, 7:05 AM CSTAreal Flood AdvisoryBMXBibb, Shelby3 hr
Dec 30, 7:28 AM CSTAreal Flood AdvisoryBMXCalhoun, Etowah, St. Clair, Talladega5 hr
Dec 30, 7:32 AM CSTSpecial Weather StatementBMXSumter58 min
Dec 30, 7:35 AM CSTSpecial Weather StatementBMXGreene25 min
Dec 30, 8:08 AM CSTAreal Flood AdvisoryBMXGreene, Sumter3 hr
Dec 30, 8:11 AM CSTSpecial Weather StatementBMXClay, Randolph94 min
Dec 30, 8:27 AM CSTFlash Flood WarningBMXBibb, Shelby, Talladega3 hr
Dec 30, 9:01 AM CSTAreal Flood AdvisoryBMXClay, Cleburne, Randolph, Talladega3 hr
Dec 30, 9:27 AM CSTSpecial Weather StatementBMXCoosa33 min
Dec 30, 9:30 AM CSTSpecial Weather StatementBMXChilton30 min
Dec 30, 9:41 AM CSTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa25 min
Dec 30, 9:57 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby34 min
Dec 30, 10:12 AM CSTSpecial Weather StatementBMXRandolph33 min
Dec 30, 10:24 AM CSTSpecial Weather StatementBMXSumter36 min
Dec 30, 10:38 AM CSTSpecial Weather StatementBMXRandolph22 min
Dec 30, 10:49 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Dec 30, 11:24 AM CSTSpecial Weather StatementBMXPerry36 min
Dec 30, 11:27 AM CSTSpecial Weather StatementBMXChambers33 min
Dec 30, 11:37 AM CSTSpecial Weather StatementBMXMarengo23 min
Dec 30, 12:27 PM CSTSpecial Weather StatementBMXElmore33 min
Dec 30, 12:29 PM CSTSpecial Weather StatementBMXAutauga31 min
Dec 30, 1:02 PM CSTSpecial Weather StatementBMXElmore28 min
Dec 30, 1:08 PM CSTRiver Flood WarningBMXChambers, Randolph, Tallapoosa19 hr
Dec 30, 1:14 PM CSTSpecial Weather StatementBMXLowndes31 min
Dec 30, 1:36 PM CSTSevere Thunderstorm WarningBMXElmore, Lee, Macon, Tallapoosa39 min
Dec 30, 1:37 PM CSTSpecial Weather StatementBMXChambers23 min
Dec 30, 1:49 PM CSTSpecial Weather StatementBMXLowndes, Montgomery41 min
Dec 30, 1:51 PM CSTSevere Thunderstorm WarningBMXPike39 min
Dec 30, 1:57 PM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery48 min
Dec 30, 2:01 PM CSTSevere Thunderstorm WarningBMXChambers14 min
Dec 30, 2:09 PM CSTSevere Thunderstorm WarningBMXLee36 min
Dec 30, 2:16 PM CSTSpecial Weather StatementBMXMacon29 min
Dec 30, 2:16 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXBarbour32 min
Dec 30, 2:23 PM CSTSevere Thunderstorm WarningBMXMacon37 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.